# SDR 2008FA0000416

- Difficulty date: June 9, 2008
- Submitted: July 14, 2008
- Operation: General aviation
- Aircraft: N8369A
- Make and model: Piper PA-28-161
- Aircraft serial: 288116198
- System (JASC): 5720 · Wing Miscellaneous Structure
- Part: Tape
- Part number: 494718
- Condition: Peeling
- Location: Wing
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

STUDENT PILOT DECLARED AN EMERGENCY AS HE THOUGHT NOISE HE WAS HEARING WAS HIS ENGINE COMING APART.  AFTER SAFELY LANDING IT WAS FOUND THAT THE NOISE WAS THE ANTI-SLIP WINGWALK MATERIAL SLAPPING THE WING, IN THE SLIP STREAM.  WIND GOT UNDER THE MATERIAL AND LIFTED UP A SECTION OF IT, PEELING IT BACK ENOUGH TO MAKE THE "SLAPPING- BANGING" NOISE HE HEARD.  REMOVED THE OLD WING WALK MATERIAL AND INSTALLED NEW PIECE.  (K)
